The Japanese Journal of Dermatology
Online ISSN : 1346-8146
Print ISSN : 0021-499X
ISSN-L : 0021-499X
Volume 129 , Issue 4
Showing 1-6 articles out of 6 articles from the selected issue
Seminar for Medical Education
Original Articles
  • Chiaki Hamamoto, Fukumi Furukawa, Masatoshi Jinnin, Keiko Arimoto, Fum ...
    2019 Volume 129 Issue 4 Pages 537-542
    Published: April 20, 2019
    Released: April 20, 2019
    JOURNALS RESTRICTED ACCESS

    A 71-year-old man presented with itchy linear eruptions that had developed repeatedly on both sides of his lumber area and around the knees for about three years. Although they were treated with topical corticosteroids under the diagnosis of eczema, bullous lesions arose to accompany the erosions for approximately half a year. The clinical picture resembled the linear dermatitis. Histopathologically, a subepidermal bulla with an infiltration of eosinophils and lymphocytes was observed. Serum anti-BP180NC16a antibodies were negative. By direct immunofluorescence, granular and linear deposition of C3 on the basement membrane was noted, but IgG and IgA deposition was negative. IgG and IgA reactivity on indirect immunofluorescence using nomal human skin was also negative. By indirect immunofluorescence using 1M sodium chloride-split skin, weak reactivity for serum IgA on the epidermal side of the basement membrane was observed, whereas intra-bullous exudate showed no reactivety for either IgG or IgA. All immunoblottings and enzyme-linked immunosorbent assays examined also gave negative results. From these results, our patient was diagnosed with granular C3 dermatosis. To elucidate the etiology of granular C3 dermatosis, careful investigation of more cases in the future is required.

    Download PDF (1310K)
Case Reports
  • Michiko Hasegawa, Atsushi Tamura
    2019 Volume 129 Issue 4 Pages 543-547
    Published: April 20, 2019
    Released: April 20, 2019
    JOURNALS RESTRICTED ACCESS

    Gold compounds used in treating rheumatoid arthritis often induce a skin rash referred to "gold dermatitis". However, systemic contact dermatitis due to gold compounds in the patients who had already been sensitized percutaneously has rarely been reported. We report herein a case of a 53-year-old woman with systemic contact dermatitis to auranofin, an oral chrysotherapeutic agent. She had been treated with auranofin based on a provisional diagnosis of rheumatoid arthritis two days before presentation. Generalized erythematous lesions and fever developed the next morning after the initial intake of auranofin. The lesions were maculopapular erythemas with occasional vesicles, and they tended to fuse, especially on the intertriginous and flexural areas. She had already been aware of gold allergy, because of a history of finger and ear lobe dermatitis caused by gold accessories. Based on the clinical features and history of contact allergy to metal, we diagnosed her with systemic contact dermatitis to auranofin. Treatment of oral prednisolone 30 mg/day has immediately cleared her symptoms. A patch test showed positive reactions to mercury salts as well as gold salts. Although systemic contact dermatitis to gold compounds has hardly been mentioned in the literature, dermatologists should be aware of this condition, which causes extensive rash and systemic symptoms similar to mercury dermatitis due to metallic mercury inhalation.

    Download PDF (915K)
Abstracts
feedback
Top